Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 135, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 14, 2015, 3:11 PM CDT for Cumberland County, Putnam County, White County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2015, 3:11 PM CDT (20:11 UTC)
- Expired
- Jul 14, 2015, 4:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Cumberland County, TN, Putnam County, TN, White County, TN
The radar
The Nashville radar (KOHX), 115 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 1:46 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1670 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:43 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 14, 12:43 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1243 PM CDT TUE JUL 14 2015 .AVIATION UPDATE... MAIN CONCERN FOR THE TAF PERIOD WILL BE STORMS THIS AFTERNOON PARTICULARLY FOR BNA AND CSV. PLACED TEMPO GROUP AT THOSE TWO TERMINALS AND LEFT VCTS AT CKV DUE TO LOWER PROBABILITY. SFC FRONT AND ASSOCIATED WIND SHIFT WILL SLOWLY MOVE SOUTH THROUGHOUT THE OVERNIGHT HOURS. LOW CIGS AND VIS WILL BE AN ISSUE FOR THE AREAS THAT SEE RAIN THIS EVENING. DROPPED BNA TO MVFR AND CSV TO LIFR. CONDITIONS WILL IMPROVE BY MID MORNING TOMORROW. BEHIND THE FRONT WINDS WILL BE OUT OF THE NORTH TOMORROW AT 5-10 KTS. REAGAN && .PREV DISCUSSION... /ISSUED 1045 AM CDT TUE JUL 14 2015/ UPDATE... A WARM, MUGGY AIR MASS CURRENTLY RESIDES OVER MIDDLE TN AHEAD OF A WEAK SFC FRONT THAT WILL SLIDE SE THROUGHOUT THE DAY TOWARD THE AREA. MORNING CONVECTION THAT AFFECTED THE NORTHEASTERN COUNTIES HAS NOW MOVED EAST INTO MRX'S CWA. ACROSS MIDDLE TN AN ALREADY UNSTABLE ENVIRONMENT EXISTS WITH 2000-3000 J/KG OF MLCAPE AND A WEAK SFC BASED CAP. BY 18Z 3500-4000 J/KG OF MLCAPE WILL BE IN PLACE WITH NO CIN REMAINING. STORMS COULD INITIATE ALONG ANY RESIDUAL OUTFLOW BOUNDARIES PARTICULARLY TOWARD THE PLATEAU FROM THE MORNING CONVECTION. HRRR HAS BEEN CONSISTENTLY PRODUCING CONVECTION BY EARLY AFTERNOON ALONG THE I-40 CORRIDOR AND THEN PUSHING SOUTH. ANOTHER ROUND OF STORMS IS POSSIBLE LATER THIS EVENING AFTER 00Z ASSOCIATED WITH THE SFC FRONT. ALL MODES OF SEVERE WEATHER ARE POSSIBLE TODAY. THE 12Z OHX RAOB INDICATED 40 KTS OF EFFECTIVE BULK SHEAR WHICH IS SUFFICIENT TO SUPPORT ROTATING UPDRAFTS CAPABLE OF PRODUCING LARGE HAIL DESPITE A WARM THERMAL PROFILE. THE TORNADO THREAT WOULD BE MORE CONDITIONAL ON INTERACTIONS WITH RESIDUAL OUTFLOW BOUNDARIES. DAMAGING WINDS WILL BECOME THE DOMINANT THREAT ONCE COLD POOLS CONGEAL AND LINE SEGMENTS BECOME THE MODE OF CHOICE. AS FAR AS THE GRIDS...FORECAST LOOKS IN GOOD SHAPE. ONLY MINOR TWEAKS WERE MADE. REAGAN && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 74 91 70 91 / 50 20 10 10 CLARKSVILLE 73 89 69 90 / 50 20 10 10 CROSSVILLE 69 84 65 84 / 60 20 10 10 COLUMBIA 74 93 70 92 / 50 30 10 10 LAWRENCEBURG 74 93 70 92 / 50 30 10 10 WAVERLY 74 91 70 91 / 50 20 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 10
Hazardous weather outlook, Jul 14, 5:00 AM CDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT TUE JUL 14 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-151000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT TUE JUL 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MIDDLE TENNESSEE THROUGH TONIGHT. MAIN CONCERNS WITH SEVERE THUNDERSTORMS THAT DO OCCUR WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION... AFTERNOON HEAT INDEX VALUES TODAY WILL RANGE FROM 100 TO 105 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU REGION... AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES FRIDAY AFTERNOON THROUGH MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVIATION WILL LIKELY BE NEEDED TODAY AND TONIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Jul 14, 2:58 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
258 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM TORNADO 3 W COOKEVILLE 36.16N 85.56W
07/14/2015 PUTNAM TN EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND NEAR NORTH DRIVE IN
DOUBLE SPRINGS WEST OF COOKEVILLE
&&
EVENT NUMBER OHX1500671
MDLocal storm report, Jul 14, 3:00 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL N BELLEVUE 36.08N 86.93W
07/14/2015 M1.00 INCH DAVIDSON TN TWITTER
ONE INCH PLUS HAIL REPORTED IN RIVERWALK SUBDIVISION IN
BELLEVUE
&&
EVENT NUMBER OHX1500672
MDLocal storm report, Jul 14, 3:01 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
301 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND DMG 4 S LEBANON 36.15N 86.32W
07/14/2015 WILSON TN EMERGENCY MNGR
TREES AND POWER LINES DOWN AROUND THE ROCKY VALLEY ROAD
AREA
&&
EVENT NUMBER OHX1500673
MDLocal storm report, Jul 14, 3:02 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
302 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL ALGOOD 36.20N 85.45W
07/14/2015 E0.88 INCH PUTNAM TN TRAINED SPOTTER
&&
EVENT NUMBER OHX1500674
LAROSALocal storm report, Jul 14, 3:04 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
304 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 4 W COOKEVILLE 36.16N 85.58W
07/14/2015 PUTNAM TN 911 CALL CENTER
MULTIPLE LARGE TREES DOWN WITH SHED AND BARN DAMAGED
AROUND THE HAWKINS CRAWFORD ROAD AND STRUCTURAL DAMAGE
TO HOME NEAR PROSPERITY DRIVE
&&
EVENT NUMBER OHX1500675
MDLocal storm report, Jul 14, 3:10 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
310 PM CDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG 1 N BELLE MEADE 36.11N 86.86W
07/14/2015 DAVIDSON TN TWITTER
TREE DOWN IN THE 300 BLOCK OF BELL MEADE BLVD
&&
EVENT NUMBER OHX1500676
MDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:16 PM CDT | Tornado Warning | OHX | Clay | 29 min |
| Jul 14, 7:09 AM CDT | Special Weather Statement | OHX | Fentress, Pickett | 51 min |
| Jul 14, 7:59 AM CDT | Special Weather Statement | OHX | Fentress | 46 min |
| Jul 14, 12:50 PM CDT | Special Weather Statement | OHX | Fentress | 25 min |
| Jul 14, 1:16 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 44 min |
| Jul 14, 1:26 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton | 49 min |
| Jul 14, 1:34 PM CDT | Tornado Warning | OHX | Fentress, Pickett | 26 min |
| Jul 14, 1:40 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 39 min |
| Jul 14, 1:54 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 39 min |
| Jul 14, 1:57 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 28 min |
| Jul 14, 2:02 PM CDT | Special Weather Statement | OHX | Dickson, Humphreys | 43 min |
| Jul 14, 2:04 PM CDT | Tornado Warning | OHX | Fentress | 26 min |
| Jul 14, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 17 min |
| Jul 14, 2:18 PM CDT | Special Weather Statement | OHX | Davidson, Trousdale, Wilson | 42 min |
| Jul 14, 2:23 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 37 min |
| Jul 14, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 29 min |
| Jul 14, 2:32 PM CDT | Special Weather Statement | OHX | Cumberland | 43 min |
| Jul 14, 2:40 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 23 min |
| Jul 14, 2:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 34 min |
| Jul 14, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Overton, Putnam, White | 33 min |
| Jul 14, 2:53 PM CDT | Tornado Warning | OHX | Cumberland, Putnam, White | 27 min |
| Jul 14, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 34 min |
| Jul 14, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 32 min |
| Jul 14, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 30 min |
| Jul 14, 3:01 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 29 min |
| Jul 14, 3:18 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren, White | 27 min |
| Jul 14, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Putnam, Van Buren, White | 46 min |
| Jul 14, 3:32 PM CDT | Special Weather Statement | OHX | Hickman, Humphreys, Lewis, Maury, Perry | 58 min |
| Jul 14, 3:35 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 25 min |
| Jul 14, 3:41 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 34 min |
| Jul 14, 3:44 PM CDT | Areal Flood Advisory | OHX | Cumberland, Putnam, White | 5 hr |
| Jul 14, 3:50 PM CDT | Areal Flood Advisory | OHX | Hickman, Humphreys, Perry | 5 hr |
| Jul 14, 3:53 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 21 min |
| Jul 14, 3:57 PM CDT | Tornado Warning | OHX | Cannon, Warren | 13 min |
| Jul 14, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 48 min |
| Jul 14, 4:13 PM CDT | Special Weather Statement | OHX | Marshall | 47 min |
| Jul 14, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 34 min |
| Jul 14, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 35 min |
| Jul 14, 5:04 PM CDT | Special Weather Statement | OHX | Giles, Lawrence, Wayne | 56 min |
| Jul 14, 5:18 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.